Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Is There Any Prevention Of Neuropathy Of The Foot

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDS InfoNet

Peripheral Neuropathy

Magnets : A recent study found that socks containing magnets relieved diabetic neuropathy in most cases. However, they were less effective for foot pain due to other causes. Other Resources More information on PN is available from The NeuropathyAssociation at www.neuropathy.org and in the book Numb Toes and Aching Soles: Coping With PeripheralNeuropathy , by John A. Senneff. The Bottom Line Peripheral neuropathy is a disease of the...
Ask the Experts

HART related neuropathy started in L foot, now in thighs?

Dear Dr Henery:Please bear with me. Have multi-part question about HART and HIV side effects.Diagnosed HIV+ in 2000. Started HART (Combivar & Retrovir)six months later with CD4 count 410, viral load 19,000. 3 yrs later, HIV doc recommended drug...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
The localized nerve problems you have experience would be very unlikely due to HIV or your last HIV regimen. Stopping HIV drugs can cause a range of symptoms and is generally not recommended. I would discuss your concerns/problems with your HIV... Read more »

Neuropathy!!

Dear Doctor,what is the early symptoms of neuropathy? and if someone take vitamin B12 one tablet a day ..is it going to prevent neuropathy related to HIV ?..thanks...
Judith Feinberg, M.D.

Response from Judith Feinberg, M.D.

University of Cincinnati, College of Medicine
The early symptoms are numbness and/or tingling of the feet, especially the toes and sole of the foot. No one knows why this happens to HIV+ people, and I know of no data that say that vitamin B12 will help (although it certainly won't hurt).... Read more »

neuropathy

I'm experiencing severe pain in my feet and numbness in my leg, I was told that it was related to the HIV virus, something called neuropathy, I'm taking neurontin 300 mg but it seems the attacks in my feet is not getting better, I also...
Maribel Rodriguez-Torres, M.D.

Response from Maribel Rodriguez-Torres, M.D.

Fundacion Gatroenterologia De Diego
The symtoms that you describe are indeed sugestive of a disease of the peripheral nerves,specially the lower extremities.This can be caused by direct toxicity to the nerves ,by many drugs,including some HIV drugs,and also by Interferon treatment for... Read more »

Foot Pain

Mr. Young, I respect your opinion and advice and hope that you can help me. My friend was diagnosed with Aids about 2.5 months ago. She is on HAART treatment for the past two months and I have definitely seen an improvement. Her doctor seems...
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
Thank you for your post.Foot pain is a particularly common and troubling symptom of HIV and/or antiretroviral treatment. Most commonly, this is caused by peripheral neuropathy-- the pain is symmetric and can involves the fingers and hands too.... Read more »
Connect With Others

Neuropathy

Posted by ScotCharles, 7 Replies
I have developed very bad neuropathy in my left foot that makes it difficult to walk without a cane. Several times recently, I have lost all strength on the left side of my body. My hands are cramped and painful, making shaking hands a wrenching... Read more »

Neuropathy?

Posted by ScotCharles, 1 Reply
I am experiencing a lot of frightening symptoms just now. In early August this year, I lost substantial strength in the left side of my body. I could walk with a pronounced limp, but I could not lift anything heavier than a pencil with my left... Read more »

Neuropathy?

Posted by golfguy, 3 Replies
Hi,

I posted before and have really been trying to calm my anxiety....but it's really getting bad.

I'm about 6 weeks post exposure and had a negative ELISA at 5 weeks post exposure.

However, over the last 24 hours I've developed a significant... Read more »

Seroconversion and Peripheral Neuropathy

Posted by Anonymous, 5 Replies
This is a question for anyone who is living with HIV or who has recently been diagnosed as HIV positive:

Did any of you experience the numbness/tingling in the feet, legs, hands and arms during your seroconversion?

If so . . . for what period of time... Read more »